Nebraska, 2012

Drought in Nebraska, November 1 to 30, 2012

November 1 to 30, 2012 · NWS OAX · 30 events in 30 counties and zones

Drought conditions remained over much of eastern Nebraska into November as precipitation continued below normal, generally a half an inch or less (although a little over 1 inch fell over parts of far southeast Nebraska). These amounts were around an inch below normal.

Where it happened

Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

Drought conditions remained over much of eastern Nebraska into November as precipitation continued below normal, generally a half an inch or less (although a little over 1 inch fell over parts of far southeast Nebraska). These amounts were around an inch below normal. Thus, Exceptional Drought conditions continued in northeast Nebraska near and northwest of a line from Columbus to Pender with the Drought intensity remaining in the Extreme category southeast of there from around Lincoln and Beatrice through Omaha. Conditions were slightly better southeast of Lincoln and Omaha, but they were still in the Severe category. Extreme or Exceptional drought conditions persisted over much of the area into December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Oct 31, 10:49 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Oct 31, 10:49 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1149 PM CDT WED OCT 31 2012

.AVIATION...
06Z TAFS FOR KOFK...KLNK AND KOMA.

VFR CONDITIONS ARE EXPECTED THROUGH THURSDAY EVENING WITH
SCATTERED MID LEVEL CLOUDS AND LIGHT WINDS BECOMING NORTH OR
NORTHEAST AROUND 10KT ON THURSDAY.

DERGAN

&&

.PREV DISCUSSION... /ISSUED 314 PM CDT WED OCT 31 2012/

SHORT TERM...TONIGHT THROUGH SATURDAY

THE MAIN FORECAST CONCERNS DEAL WITH TEMPERATURES THROUGH THIS
PERIOD. A WEAK SHORTWAVE TROUGH IS TOPPING THE ROCKIES RIDGE
THIS AFTN AND WILL DIVE INTO THE REGION TONIGHT. THIS WILL ALLOW
THE WEAK COLD FRONT OVER THE NORTHERN DAKOTAS TO DROP INTO THE FA
BY THU MRNG. AHEAD OF THE FNT TONIGHT WE SHOULD SEE INCREASING
CLOUDS...ESPECIALLY OVER THE ERN CWA...BUT MEASURABLE PRECIP
SEEMS UNLIKEY WITH THE FORCING WELL EAST OF OUR FA. CAA IS
INDICATED THROUGH THE DAY ON THU BUT MIXING WILL BE INCREASED FM
TODAY. THIS WILL ALLOW FOR HIGHS A BIT WARMER IN THE SOUTH THAN WE
SAW TODAY...BUT HIGH TEMPS SHOULD HOLD IN THE 50S NORTH. THE NEXT
SYSTEM OF INTEREST WILL BE MOVING QUICKLY INTO THE REGION FOR THU
NIGHT AND ALLOW FOR RETURN FLOW TO GET GOING OVERNIGHT. CLOUDS
WILL BE ON THE INCREASE DURING THE DAY ON FRI AS INSENTROPIC LIFT
INCREASES AHEAD OF THE INVERTED TROUGH...BUT FORECAST SOUNDINGS
AND COND PRES DEF ON THE 300 AND 295 K SFC STILL APPEAR TO DRY TO
SUPPORT PRECIP AND WE WILL LEAVE THE FRI/FRI NIGHT PERIOD DRY.
THE FNT MOVES THRU ON FRI NIGHT WITH SLIGHTLY COOLER HIGHS
EXPECTED FOR SAT WITH DECREASING CLOUDS.

BOUSTEAD

LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

THE EXTENDED FORECAST IS VERY QUIET WITH TEMPERATURES REMAINING
QUITE SEASONABLE IF NOT SLIGHTLY WARMER THAN NORMAL. NORTHWEST FLOW
ALOFT WILL PERSIST OVER THE REGION AS A WESTERN RIDGE CONTINUES TO
BUILD THROUGH THE PERIOD. A CUTOFF LOW WILL PASS OVER THE NORTHERN
PLAINS IN THE BEGINNING OF THE EXTENDED AND SKIRT NORTHEAST OF THE
CWA AND INTO THE OHIO VALLEY REGION BY EARLY NEXT WORK/SCHOOL WEEK.
AS THE LOW SKIRTS THE AREA SATURDAY NIGHT/SUNDAY MORNING...IT WILL
BRING A COOL SHOT OF AIR INTO THE NORTHERN CWA SUNDAY MORNING. THE
STRONGEST FORCING WILL REMAIN WELL TO THE NORTHEAST OF THE FORECAST
AREA SO HAVE REMOVED ANY MENTION OF POPS.

KERN

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Oct 31, 2:55 PM CST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
355 PM CDT WED OCT 31 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-011100-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
355 PM CDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

30 drought. Local standard time, as filed.

Drought, Antelope

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Antelope forecast zone
Reported by
Drought Monitor
Coordinates
42.177, -98.067 (the zone’s center; the record gives no point)

Drought, Boone

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Boone forecast zone
Reported by
Drought Monitor
Coordinates
41.707, -98.067 (the zone’s center; the record gives no point)

Drought, Burt

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Burt forecast zone
Reported by
Drought Monitor
Coordinates
41.852, -96.329 (the zone’s center; the record gives no point)

Drought, Butler

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Butler forecast zone
Reported by
Drought Monitor
Coordinates
41.226, -97.132 (the zone’s center; the record gives no point)

Drought, Cass

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cass forecast zone
Reported by
Drought Monitor
Coordinates
40.910, -96.141 (the zone’s center; the record gives no point)

Drought, Cedar

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cedar forecast zone
Reported by
Drought Monitor
Coordinates
42.599, -97.252 (the zone’s center; the record gives no point)

Drought, Colfax

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Colfax forecast zone
Reported by
Drought Monitor
Coordinates
41.574, -97.086 (the zone’s center; the record gives no point)

Drought, Dodge

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dodge forecast zone
Reported by
Drought Monitor
Coordinates
41.578, -96.654 (the zone’s center; the record gives no point)

Drought, Cuming

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cuming forecast zone
Reported by
Drought Monitor
Coordinates
41.916, -96.787 (the zone’s center; the record gives no point)

Drought, Douglas

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Douglas forecast zone
Reported by
Drought Monitor
Coordinates
41.295, -96.154 (the zone’s center; the record gives no point)

Drought, Gage

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Gage forecast zone
Reported by
Drought Monitor
Coordinates
40.262, -96.689 (the zone’s center; the record gives no point)

Drought, Jefferson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
40.176, -97.143 (the zone’s center; the record gives no point)

Drought, Johnson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Johnson forecast zone
Reported by
Drought Monitor
Coordinates
40.393, -96.265 (the zone’s center; the record gives no point)

Drought, Knox

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
42.637, -97.892 (the zone’s center; the record gives no point)

Drought, Lancaster

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lancaster forecast zone
Reported by
Drought Monitor
Coordinates
40.784, -96.688 (the zone’s center; the record gives no point)

Drought, Madison

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Madison forecast zone
Reported by
Drought Monitor
Coordinates
41.917, -97.601 (the zone’s center; the record gives no point)

Drought, Nemaha

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Nemaha forecast zone
Reported by
Drought Monitor
Coordinates
40.388, -95.850 (the zone’s center; the record gives no point)

Drought, Otoe

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Otoe forecast zone
Reported by
Drought Monitor
Coordinates
40.649, -96.135 (the zone’s center; the record gives no point)

Drought, Pawnee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Drought Monitor
Coordinates
40.132, -96.237 (the zone’s center; the record gives no point)

Drought, Pierce

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pierce forecast zone
Reported by
Drought Monitor
Coordinates
42.264, -97.601 (the zone’s center; the record gives no point)

Drought, Platte

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Platte forecast zone
Reported by
Drought Monitor
Coordinates
41.571, -97.521 (the zone’s center; the record gives no point)

Drought, Richardson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Richardson forecast zone
Reported by
Drought Monitor
Coordinates
40.125, -95.717 (the zone’s center; the record gives no point)

Drought, Saline

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Saline forecast zone
Reported by
Drought Monitor
Coordinates
40.524, -97.141 (the zone’s center; the record gives no point)

Drought, Sarpy

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sarpy forecast zone
Reported by
Drought Monitor
Coordinates
41.113, -96.112 (the zone’s center; the record gives no point)

Drought, Saunders

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Saunders forecast zone
Reported by
Drought Monitor
Coordinates
41.226, -96.637 (the zone’s center; the record gives no point)

Drought, Seward

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Seward forecast zone
Reported by
Drought Monitor
Coordinates
40.872, -97.139 (the zone’s center; the record gives no point)

Drought, Thurston

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Thurston forecast zone
Reported by
Drought Monitor
Coordinates
42.158, -96.544 (the zone’s center; the record gives no point)

Drought, Stanton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stanton forecast zone
Reported by
Drought Monitor
Coordinates
41.917, -97.194 (the zone’s center; the record gives no point)

Drought, Washington

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Washington forecast zone
Reported by
Drought Monitor
Coordinates
41.531, -96.222 (the zone’s center; the record gives no point)

Drought, Wayne

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wayne forecast zone
Reported by
Drought Monitor
Coordinates
42.209, -97.119 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416057, 416058, 416059, 416060, 416061, 416062, 416063, 416064, 416065, 416066, 416067, 416068, 416069, 416070, 416071, 416072, 416073, 416074, 416075, 416076, 416077, 416078, 416079, 416080, 416081, 416082, 416083, 416084, 416086, 416087.